doi: 10.3934/eect.2021063
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Stabilization of port-Hamiltonian systems with discontinuous energy densities

Fraunhofer Institute for Industrial Mathematics (ITWM), Fraunhofer-Platz 1, 67663 Kaiserslautern, Germany

Received  October 2018 Revised  October 2021 Early access January 2022

We establish an exponential stabilization result for linear port-Hamiltonian systems of first order with quite general, not necessarily continuous, energy densities. In fact, we have only to require the energy density of the system to be of bounded variation. In particular, and in contrast to the previously known stabilization results, our result applies to vibrating strings or beams with jumps in their mass density and their modulus of elasticity.

Citation: Jochen Schmid. Stabilization of port-Hamiltonian systems with discontinuous energy densities. Evolution Equations & Control Theory, doi: 10.3934/eect.2021063
References:
[1]

R. A. Adams and J. J. F. Fournier, Sobolev Spaces, 2nd edition. Elsevier, 2003.  Google Scholar

[2]

H. Amann and J. Escher, Analysis I, II, III, Birkhäuser, 2005, 2008, 2009.  Google Scholar

[3]

B. Augner, Stabilisation of Infinite-Dimensional Port-Hamiltonian Systems via Dissipative Boundary Feedback, PhD thesis. Available at http://elpub.bib.uni-wuppertal.de/edocs/dokumente/fbc/mathematik/diss2016/augner/dc1613.pdf. Google Scholar

[4]

B. Augner and B. Jacob, Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems, Evol. Equ. Contr. Th., 3 (2014), 207-229.  doi: 10.3934/eect.2014.3.207.  Google Scholar

[5]

S. Cox and E. Zuazua, The rate at which energy decays in a string damped at one end, Indiana Univ. Math. J., 44 (1995), 545-573.  doi: 10.1512/iumj.1995.44.2001.  Google Scholar

[6]

K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Springer, 2000.  Google Scholar

[7]

G. B. Folland, Real Analysis, 2nd edition, Wiley, 1999.  Google Scholar

[8]

E. Hille and R. S. Phillips, Functional Analysis and Semi-Groups, American Mathematical Society Colloquium Publications, 1957.  Google Scholar

[9]

B. JacobK. Morris and H. Zwart, $C_0$-semigroups for hyperbolic partial differential equations on a one-dimensional spatial domain, J. Evol. Equ., 15 (2015), 493-502.  doi: 10.1007/s00028-014-0271-1.  Google Scholar

[10]

B. Jacob and H. J. Zwart, Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces, Birkhäuser, 2012. doi: 10.1007/978-3-0348-0399-1.  Google Scholar

[11]

W. Rudin, Real and Complex Analysis, 3rd edition. McGraw-Hill, 1987.  Google Scholar

[12]

J. Schmid and H. Zwart, Stabilization of port-Hamiltonian systems by nonlinear boundary control in the presence of disturbances, ESAIM Contr. Optim. Calc. Var., 27 (2021), Paper No. 53, 37 pp. doi: 10.1051/cocv/2021051.  Google Scholar

[13]

W. Sierpiński, Sur un problème concernant les ensembles mésurables superficiellement, Fund. Math., 1 (1920), 112-115.  doi: 10.4064/fm-1-1-112-115.  Google Scholar

[14]

W. Sierpiński, Sur les rapports entre l'existence des intégrales $\int_0^1f(x, y)dx$, $\int_0^1f(x, y)dy$ et $\int_0^1dx\int_0^1f(x, y)dy$, Fund. Math., 1 (1920), 142-147.  doi: 10.4064/fm-1-1-142-147.  Google Scholar

[15]

E. D. Sontag, Mathematical Control Theory. Deterministic Finite-Dimensional Systems, 2nd edition, Springer, 1998. doi: 10.1007/978-1-4612-0577-7.  Google Scholar

[16]

M. Tucsnak and G. Weiss, Well-posed systems – the LTI case and beyond, Automatica, 50 (2014), 1757-1779.  doi: 10.1016/j.automatica.2014.04.016.  Google Scholar

[17]

J. Villegas, A Port-Hamiltonian Approach to Distributed-Parameter Systems, Ph.D. thesis, Universiteit Twente, 2007. Google Scholar

[18]

J. A. VillegasH. ZwartY. Le Gorrec and B. Maschke, Exponential stability of a class of boundary control systems, IEEE Trans. Autom. Contr., 54 (2009), 142-147.  doi: 10.1109/TAC.2008.2007176.  Google Scholar

show all references

References:
[1]

R. A. Adams and J. J. F. Fournier, Sobolev Spaces, 2nd edition. Elsevier, 2003.  Google Scholar

[2]

H. Amann and J. Escher, Analysis I, II, III, Birkhäuser, 2005, 2008, 2009.  Google Scholar

[3]

B. Augner, Stabilisation of Infinite-Dimensional Port-Hamiltonian Systems via Dissipative Boundary Feedback, PhD thesis. Available at http://elpub.bib.uni-wuppertal.de/edocs/dokumente/fbc/mathematik/diss2016/augner/dc1613.pdf. Google Scholar

[4]

B. Augner and B. Jacob, Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems, Evol. Equ. Contr. Th., 3 (2014), 207-229.  doi: 10.3934/eect.2014.3.207.  Google Scholar

[5]

S. Cox and E. Zuazua, The rate at which energy decays in a string damped at one end, Indiana Univ. Math. J., 44 (1995), 545-573.  doi: 10.1512/iumj.1995.44.2001.  Google Scholar

[6]

K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Springer, 2000.  Google Scholar

[7]

G. B. Folland, Real Analysis, 2nd edition, Wiley, 1999.  Google Scholar

[8]

E. Hille and R. S. Phillips, Functional Analysis and Semi-Groups, American Mathematical Society Colloquium Publications, 1957.  Google Scholar

[9]

B. JacobK. Morris and H. Zwart, $C_0$-semigroups for hyperbolic partial differential equations on a one-dimensional spatial domain, J. Evol. Equ., 15 (2015), 493-502.  doi: 10.1007/s00028-014-0271-1.  Google Scholar

[10]

B. Jacob and H. J. Zwart, Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces, Birkhäuser, 2012. doi: 10.1007/978-3-0348-0399-1.  Google Scholar

[11]

W. Rudin, Real and Complex Analysis, 3rd edition. McGraw-Hill, 1987.  Google Scholar

[12]

J. Schmid and H. Zwart, Stabilization of port-Hamiltonian systems by nonlinear boundary control in the presence of disturbances, ESAIM Contr. Optim. Calc. Var., 27 (2021), Paper No. 53, 37 pp. doi: 10.1051/cocv/2021051.  Google Scholar

[13]

W. Sierpiński, Sur un problème concernant les ensembles mésurables superficiellement, Fund. Math., 1 (1920), 112-115.  doi: 10.4064/fm-1-1-112-115.  Google Scholar

[14]

W. Sierpiński, Sur les rapports entre l'existence des intégrales $\int_0^1f(x, y)dx$, $\int_0^1f(x, y)dy$ et $\int_0^1dx\int_0^1f(x, y)dy$, Fund. Math., 1 (1920), 142-147.  doi: 10.4064/fm-1-1-142-147.  Google Scholar

[15]

E. D. Sontag, Mathematical Control Theory. Deterministic Finite-Dimensional Systems, 2nd edition, Springer, 1998. doi: 10.1007/978-1-4612-0577-7.  Google Scholar

[16]

M. Tucsnak and G. Weiss, Well-posed systems – the LTI case and beyond, Automatica, 50 (2014), 1757-1779.  doi: 10.1016/j.automatica.2014.04.016.  Google Scholar

[17]

J. Villegas, A Port-Hamiltonian Approach to Distributed-Parameter Systems, Ph.D. thesis, Universiteit Twente, 2007. Google Scholar

[18]

J. A. VillegasH. ZwartY. Le Gorrec and B. Maschke, Exponential stability of a class of boundary control systems, IEEE Trans. Autom. Contr., 54 (2009), 142-147.  doi: 10.1109/TAC.2008.2007176.  Google Scholar

[1]

Björn Augner, Birgit Jacob. Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems. Evolution Equations & Control Theory, 2014, 3 (2) : 207-229. doi: 10.3934/eect.2014.3.207

[2]

Nathanael Skrepek. Well-posedness of linear first order port-Hamiltonian Systems on multidimensional spatial domains. Evolution Equations & Control Theory, 2021, 10 (4) : 965-1006. doi: 10.3934/eect.2020098

[3]

Mark A. Pinsky, Alexandr A. Zevin. Stability criteria for linear Hamiltonian systems with uncertain bounded periodic coefficients. Discrete & Continuous Dynamical Systems, 2005, 12 (2) : 243-250. doi: 10.3934/dcds.2005.12.243

[4]

Roberta Fabbri, Carmen Núñez, Ana M. Sanz. A perturbation theorem for linear Hamiltonian systems with bounded orbits. Discrete & Continuous Dynamical Systems, 2005, 13 (3) : 623-635. doi: 10.3934/dcds.2005.13.623

[5]

Rohit Gupta, Farhad Jafari, Robert J. Kipka, Boris S. Mordukhovich. Linear openness and feedback stabilization of nonlinear control systems. Discrete & Continuous Dynamical Systems - S, 2018, 11 (6) : 1103-1119. doi: 10.3934/dcdss.2018063

[6]

Zhiling Guo, Shugen Chai. Exponential stabilization of the problem of transmission of wave equation with linear dynamical feedback control. Evolution Equations & Control Theory, 2022  doi: 10.3934/eect.2022001

[7]

Daniela Cárcamo-Díaz, Jesús F. Palacián, Claudio Vidal, Patricia Yanguas. Nonlinear stability of elliptic equilibria in hamiltonian systems with exponential time estimates. Discrete & Continuous Dynamical Systems, 2021, 41 (11) : 5183-5208. doi: 10.3934/dcds.2021073

[8]

Ruth F. Curtain, George Weiss. Strong stabilization of (almost) impedance passive systems by static output feedback. Mathematical Control & Related Fields, 2019, 9 (4) : 643-671. doi: 10.3934/mcrf.2019045

[9]

Vladimir Răsvan. On the central stability zone for linear discrete-time Hamiltonian systems. Conference Publications, 2003, 2003 (Special) : 734-741. doi: 10.3934/proc.2003.2003.734

[10]

Kim Dang Phung. Boundary stabilization for the wave equation in a bounded cylindrical domain. Discrete & Continuous Dynamical Systems, 2008, 20 (4) : 1057-1093. doi: 10.3934/dcds.2008.20.1057

[11]

Nguyen H. Sau, Vu N. Phat. LP approach to exponential stabilization of singular linear positive time-delay systems via memory state feedback. Journal of Industrial & Management Optimization, 2018, 14 (2) : 583-596. doi: 10.3934/jimo.2017061

[12]

Valérie Dos Santos, Bernhard Maschke, Yann Le Gorrec. A Hamiltonian perspective to the stabilization of systems of two conservation laws. Networks & Heterogeneous Media, 2009, 4 (2) : 249-266. doi: 10.3934/nhm.2009.4.249

[13]

Gervy Marie Angeles, Gilbert Peralta. Energy method for exponential stability of coupled one-dimensional hyperbolic PDE-ODE systems. Evolution Equations & Control Theory, 2022, 11 (1) : 199-224. doi: 10.3934/eect.2020108

[14]

Sorin Micu, Jaime H. Ortega, Lionel Rosier, Bing-Yu Zhang. Control and stabilization of a family of Boussinesq systems. Discrete & Continuous Dynamical Systems, 2009, 24 (2) : 273-313. doi: 10.3934/dcds.2009.24.273

[15]

K. Aruna Sakthi, A. Vinodkumar. Stabilization on input time-varying delay for linear switched systems with truncated predictor control. Numerical Algebra, Control & Optimization, 2020, 10 (2) : 237-247. doi: 10.3934/naco.2019050

[16]

Edward Hooton, Pavel Kravetc, Dmitrii Rachinskii, Qingwen Hu. Selective Pyragas control of Hamiltonian systems. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 2019-2034. doi: 10.3934/dcdss.2019130

[17]

Yaru Xie, Genqi Xu. Exponential stability of 1-d wave equation with the boundary time delay based on the interior control. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 557-579. doi: 10.3934/dcdss.2017028

[18]

Jacek Banasiak, Adam Błoch. Telegraph systems on networks and port-Hamiltonians. I. Boundary conditions and well-posedness. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021046

[19]

Matthias Gerdts, Martin Kunkel. Convergence analysis of Euler discretization of control-state constrained optimal control problems with controls of bounded variation. Journal of Industrial & Management Optimization, 2014, 10 (1) : 311-336. doi: 10.3934/jimo.2014.10.311

[20]

Christian Pötzsche, Stefan Siegmund, Fabian Wirth. A spectral characterization of exponential stability for linear time-invariant systems on time scales. Discrete & Continuous Dynamical Systems, 2003, 9 (5) : 1223-1241. doi: 10.3934/dcds.2003.9.1223

2020 Impact Factor: 1.081

Article outline

[Back to Top]